MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537300
Medical Device Problem Codes Positioning Failure (1158); Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a150201 captures the reportable event of stent pigtail failed to curl/straighten after deployment.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was to be implanted in the pancreatic duct during a pancreatic duct stent procedure performed on (b)(6) 2025.During the procedure, the stent was inserted into the pancreatic duct and deployment was attempted.However, the inner sheath could not be pulled, and deployment was unsuccessful.The advanix stent was then removed together with the delivery system, and it appeared that the pig tail part of the stent got lifted (failed to curl).The procedure was then completed using a non-boston scientific device.There was no patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent pigtail failed to curl/straightened after deployment.Block h11: an advanix pancreatic stent and its delivery system were returned for analysis.Visual examination of the returned device found that the stent was damaged and undeployed.In addition, it was noted that the stent was stuck in the guide catheter.Functional test revealed that it was not possible to fully retract the pull wire because of the stent being stuck.No other problems were noted with the device.Product analysis confirmed the reported event of stent failure to deploy due to the condition it was returned (damaged and undeployed).However, the reported event of stent pigtail failed to curl/straightened after deployment was not confirmed as product analysis of the returned device did not identify any evidence of this event.The investigation concluded that the additional observed event of stent damage was most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, taking all available information into consideration, the investigation concluded that the most probable cause of the events is adverse event related to procedure.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1 (initial reporter zip/post code) and h11 have been corrected.Block e1 initial reporter zip/post code is (b)(6).Block h6: imdrf device code a150201 captures the reportable event of stent pigtail failed to curl/straighten after deployment.Block h11: an advanix pancreatic stent and its delivery system were returned for analysis.Visual examination of the returned device found that the stent was damaged and undeployed.In addition, it was noted that the stent was stuck in the guide catheter.Functional test revealed that it was not possible to fully retract the pull wire because of the stent being stuck.No other problems were noted with the device.Product analysis confirmed the reported event of stent failure to deploy due to the condition it was returned (damaged and undeployed).However, the reported event of stent pigtail failed to curl/straighten after deployment was not confirmed as product analysis of the returned device did not identify any evidence of this event.The investigation concluded that the additional observed event of stent damage was most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, taking all available information into consideration, the investigation concluded that the most probable cause of the events is adverse event related to procedure.

Brand Name
ADVANIX? PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22106872
Report Number3005099803-2025-02470
Device Sequence Number20652083
Product Code FGE
UDI-Device Identifier08714729856894
UDI-Public(01)08714729856894(17)260124(10)34510861
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2026
Device Model NumberM00537300
Device Catalogue NumberM00537300
Device Lot Number0034510861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/26/2025
10/21/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/22/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown